Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gam

Advice needed, as usual.

Recommended Posts

Well, it started around November or December of 06 when I started breaking out with..mild/moderate acne. Before that, I always had one or two pimples at the most just stubbornly refusing to go away. But at that time I knew little to nothing about acne, so I never took any precautions. The only thing I used was regular soap and some neutrogena product, which I thought helped a lot. I didn't break out much at all...and I finally cleared up completely the summer of 06. Then winter came along and I broke out on my right side, which wasn't too bad in retrospect. They became dark spots, which I thought were scars, but my doctor told me otherwise. He put me on ..minocyclin I think it was and retin A .025% and Duac. I was plagued with the dark spots and occasional breakout until around summertime (07) when it seemed to calm down. The spots remained, but they weren't as dark and I didn't break out anywhere else. Also in retrospect, maybe the spots would have gone away if I just wore sunscreen, since I was out in the sun a lot...that's also what my dermatologist noted.

Anyways, as the school year started thing seemed to be improving, the spots started going away finally and maybe for one day I looked like I kind of had perfect skin. Then out of nowhere a cyst came up, then another and another and quickly it spread. I had maybe 5 or 6, all on my right side (my left side and forehead had always been clear). At this point I was tired of the retin A and minocyclin because it was killing my money and the spots just refused to leave me alone. There were days when they would look extremely dark and days when they were lighter, it varied. I tried pro active, that was some epic fail. I only saw everything get worse. One of my aunts directed me to something called eryacne 4, which I had a lot of hope for because she had much worse acne and this had completely cleared her. I was on it for maybe 4 months until I threw it away; nothing improved at all, and my skin was going crazy. Every day there was another breakout, and the older ones seemed to get bigger and redder. That's when I just about lost it...and I went to the dermatologist. Her statistician or whatever gave me a three step program called Clenziderm, which I was on for about 2 months, and it certainly was disheartening. I saw no improvements again, and it only got worse, crazy worse, it really frustrated me. I tried some chemical peels as well, but I saw no improvement after those. She also told me not to use anti-bacterial soap...which I don't really understand (I have oily skin...if that has anything to do with it).

Right now I've been on ADOXA (doxycycline) but I don't have much hope for it. Out of frustration, I plan on going on accutane because I really don't want another failed product, but the earliest I'll be able to get it will be in 8 days and the latest 15 days. Until then, I guess I'll stick with the Clenziderm and doxycycline and see if it continues to get worse or somehow improves for once.

forehead

http://img503.imageshack.us/img503/1153/foress1.jpg

left

http://img503.imageshack.us/img503/4537/leftey3.jpg

right

http://img503.imageshack.us/img503/8000/rightdp5.jpg

any advice is appreciated...I've tried using one of those car pillows that wrap around your neck to keep my head in place while I sleep, in case that was one of the reasons for the acne on my right cheek. I'm using Effaclear cleanser, and using clenziderm every other day and tazorac (which my dermatologist gave with the adoxa) the other days, sunscreen every day and I'm making a huge effort to keep my hands away from my face (I have been for about...6 months) but sometimes I'll find my hand brushing against my face because it itches or something, but the frequency of that has also gone down.

I'm really hoping for everything to clear by maybe July or August...with something, maybe even June if I'm lucky. I might seem rash in my decisions...but I'm really panicking, I know other people have had it worse but this is still mad frustrating.

Link to comment
Share on other sites

Hey Gam!

First of all, welcome to the org! I wish it were under better circumstances that you joined, like you found a cure for your acne and wanted to share it with everyone here lol, but the fact you ARE here is great because you will discover all the wonderful people, good advice, great support when you need it, plus all the extremely informative threads, along with great logs to read describing what others have gone through using similar treatments!

Thanks for writing such a very detailed entry. You have been through a number of topicals that gave you no results and I can hear the frustration in your post. Just the mere fact you are thinking of using that special pillow and knowing when you brush your hand over your face shows you are so aware of anything having to do with your skin. I feel your frustration.

Read around the holistic threads to be sure you are helping your skin as best you can internally, and then of course look at some of the other posts from people with your skin type.

The Clenziderm system I believe uses a salicylic acid and benzoyl peroxide combination if I'm correct and that, in addition to the antibiotic and Tazorac, should be used until you begin your Accutane therapy. Since the aesthetician and derm have tried a number of meds that failed you, I'm sure that's why she decided to put you on Accutane. You have definitely given products enough time to be effective, as you typically will begin to see some results within 8 weeks, so you can't say you didn't stay on them long enough. The Tazorac usually begins to show some improvement in 8 weeks, with most experiencing results in 12 weeks.

My advice to you would be to stick with the products you're using right now while you await your Accutane and while you are reading through other posts on what has helped people with your skin type. If you find that you want to try a product people around here love, that have had good success with skin similar to yours, you can post a question or always PM that person. You are talking about an 8- to 15- day wait to begin your Accutane, so that's not long at all.

While you have to wait for your Accutane therapy to begin shortly, my only thought is since you are using the Clenziderm system every other day, and the other days the Taz, perhaps you could use the Taz every day, either PM or AM, AND the Clenziderm every day at the time of day you are not using the Taz. This would then give you Clenziderm treatment, which has the salicylic and benzoyl peroxide in it every day, along with the Tazorac the opposite time of day, which is the retinoid. I used to use Taz at night and BP in the AM. So then each day you will have BP, SA and Taz benefits. I'm assuming you take the doxy each day.

Because you seem to be pretty detail oriented, it would be great if you would start a progress log while you're on Accutane so you can keep track with details of your routine. Some pretty wonderful people love to suggest things and just help you to keep your spirits up. Plus, when you read some other's Accutane logs, you will be able to see what experiences they go through as well as post your own. You already have those pictures which could very well serve as your initial photos for your log.

Good luck!

Link to comment
Share on other sites

Acne is one of those things where you try everything - not washing your face, washing with cold water, washing with hot water, change pillow cases, with no steady results. I have tried the lot. Your acne looks severe. Definitely go see a dermatologist. Personally for me, i wish I went to see one sooner as I probably wouldn't have to deal with these keloid scars left over.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×